Alert archive / Indiana / Small Craft Advisories in 2016
Small Craft Advisory 5, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jan 25, 2016, 4:06 AM EST. It took effect at Jan 25, 2016, 10:00 PM EST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2016, 4:06 AM EST (09:06 UTC)
- In effect from
- Jan 25, 2016, 10:00 PM EST
- Expired
- Jan 27, 2016, 4:51 AM EST
- In force
- 31 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
191 WHUS73 KIWX 250906 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 406 AM EST MON JAN 25 2016 LMZ043-046-251715- /O.NEW.KIWX.SC.Y.0005.160126T0300Z-160127T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 406 AM EST MON JAN 25 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST WEDNESDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS TONIGHT WITH GUSTS TO 30 KNOTS...VEERING WEST ON TUESDAY AND NORTHWEST BY TUESDAY NIGHT. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
8 follow-up statements
962 WHUS73 KIWX 251549 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1049 AM EST MON JAN 25 2016 LMZ043-046-260000- /O.CON.KIWX.SC.Y.0005.160126T0300Z-160127T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1049 AM EST MON JAN 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST WEDNESDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS TONIGHT WITH GUSTS TO 30 KNOTS...VEERING WEST ON TUESDAY AND NORTHWEST BY TUESDAY NIGHT. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
349 WHUS73 KIWX 252058 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 358 PM EST MON JAN 25 2016 LMZ043-046-260500- /O.CON.KIWX.SC.Y.0005.160126T0300Z-160127T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 358 PM EST MON JAN 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST WEDNESDAY. * WINDS: SOUTHWEST 20 TO 30 KNOTS...VEERING WEST ON TUESDAY. WEST WINDS GRADUALLY DIMINISHING TO 10 TO 15 KNOTS BY WEDNESDAY MORNING. * WAVES: 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
859 WHUS73 KIWX 260315 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1015 PM EST MON JAN 25 2016 LMZ043-046-261115- /O.CON.KIWX.SC.Y.0005.000000T0000Z-160127T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1015 PM EST MON JAN 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY. * WINDS: SOUTHWEST 20 TO 30 KNOTS...VEERING WEST ON TUESDAY. WEST WINDS GRADUALLY DIMINISHING TO 10 TO 15 KNOTS BY WEDNESDAY MORNING. * WAVES: 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
866 WHUS73 KIWX 260933 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 433 AM EST TUE JAN 26 2016 LMZ043-046-261745- /O.CON.KIWX.SC.Y.0005.000000T0000Z-160127T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 433 AM EST TUE JAN 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY. * WINDS: WEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. A FEW GUSTS TO 35 KNOT GALES POSSIBLE EARLY THIS MORNING. * WAVES: 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
995 WHUS73 KIWX 261531 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1031 AM EST TUE JAN 26 2016 LMZ043-046-262345- /O.CON.KIWX.SC.Y.0005.000000T0000Z-160127T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1031 AM EST TUE JAN 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY. * WINDS: WEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES: 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
639 WHUS73 KIWX 262053 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 353 PM EST TUE JAN 26 2016 LMZ043-046-270500- /O.CON.KIWX.SC.Y.0005.000000T0000Z-160127T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 353 PM EST TUE JAN 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY. * WINDS: WEST 10 TO 25 KNOTS EASING TO 10 TO 15 KNOTS WEDNESDAY MORNING. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
162 WHUS73 KIWX 270307 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1007 PM EST TUE JAN 26 2016 LMZ043-046-271115- /O.CON.KIWX.SC.Y.0005.000000T0000Z-160127T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1007 PM EST TUE JAN 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY. * WINDS: WEST 10 TO 20 KNOTS EASING TO 10 TO 15 KNOTS WEDNESDAY MORNING. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
959 WHUS73 KIWX 270951 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 451 AM EST WED JAN 27 2016 LMZ043-046-271800- /O.CAN.KIWX.SC.Y.0005.000000T0000Z-160127T1500Z/ /O.NEW.KIWX.SC.Y.0006.160127T2100Z-160129T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 451 AM EST WED JAN 27 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST FRIDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TONIGHT. VEERING WEST 10 TO 20 KNOTS ON THURSDAY AND NORTHWEST BY THURSDAY NIGHT. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 25, 3:24 AM EST, 42 minutes earlier.
Area forecast discussion, Jan 25, 3:24 AM EST, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 324 AM EST MON JAN 25 2016...CORRECTED TEXT .SYNOPSIS... ISSUED AT 323 AM EST MON JAN 25 2016 LOW PRESSURE WILL TRACK FROM SOUTHWEST KANSAS INTO THE WESTERN GREAT LAKES BY LATE THIS EVENING. SCATTERED RAIN SHOWERS WILL MOVE INTO THE AREA THIS EVENING AHEAD OF THIS SYSTEM. HIGHS THIS AFTERNOON WILL REACH INTO THE UPPER 30S TO LOWER 40S. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 323 AM EST MON JAN 25 2016 UPSTREAM SW TROUGH AND ATTENDANT SFC LOW OVR KS WILL LIFT NE INTO NRN LWR MI BY THE END OF THIS PD. WARM SECTOR AHD OF THIS FTR WILL MIX/EXPAND NWD TDA AND W/INCREASING MIXING/PARTIAL INSOLATION ERLY ON...MOST PLACES XPCD TO BROACH 40. RTN MSTR PLUME HWVR REMAINS VRY LIMITED AND NO DOUBT REFLECTED IN GENERAL MINUSCULE QPF SOLUTIONS FOR -RA EVENING AS LL CAA DOES NOT WRAP IN UNTIL LATE. && .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 321 AM EST MON JAN 25 2016 SCT LAKE ENHANCED SNOW SHOWERS EXPECTED ON TUESDAY IN MOIST CYCLONIC FLOW BEHIND EXITING SURFACE LOW AND AHEAD OF SECONDARY VORT MAX DIVING SOUTHEAST TUESDAY EVENING. CAA BEHIND INITIAL FRONTAL PASSAGE IS MODEST AT BEST AND SURFACE WINDS REMAIN ALMOST DUE WESTERLY FOR MOST OF THE DAY. LATEST 00Z HI-RES ARW...WITH SOME SUPPORT FROM 12KM NAM...SHOWS ALMOST NO PRECIP IN INDIANA/OHIO DURING THE DAY. SCALED BACK POPS A BIT BUT THINK THERE WILL BE SOME SPORADIC SNOW SHOWERS SO LEFT IN SOME LOW CHANCES AND FLURRY MENTIONS. BEST CHANCES FOR ACCUMULATION WILL BE IN BERRIEN AND CASS (MI) WITH A HALF INCH OR SO POSSIBLE DURING THE DAY. ANY ACCUMULATION SOUTH OF THE TOLL ROAD WILL BE VERY DIFFICULT GIVEN LACK OF GOOD FORCING AND MARGINAL SURFACE TEMPS. SECOND SHORTWAVE DIVES SOUTH TUESDAY EVENING WITH SOME BETTER CAA FOR TUESDAY NIGHT. SHOULD SEE A LITTLE BETTER LAKE RESPONSE AS INSTABILITY BUILDS AND WINDS VEER. THERE IS ALSO A BRIEF PERIOD WHERE DGZ IS SATURATED AND CONVECTIVE DEPTHS EXCEED 5 KFT. STILL...ANY SNOWFALL AMOUNTS WILL BE FAIRLY LIGHT. 850MB TEMPS ONLY DROP TO AROUND -13C AND 0-2KM THETA-E LAPSE RATES ARE ONLY +1-2 C/KM. WIND DIRECTION IS ROUGHLY 290-310 AND TIME WINDOW FOR ACCUMULATION WILL BE RELATIVELY SHORT WITH SUBSIDENCE INCREASING/INVERSION LOWERING AND WINDS BACKING BY LATE WED MORNING. 1-2" EXPECTED BUT A FEW PLACES MAY SEE UP TO 3 IF AN ORGANIZED/MORE DOMINANT BAND DEVELOPS. AGAIN...BEST CHANCES WILL BE IN MICHIGAN BUT MAY EXTEND INTO FAR NORTHERN ROW OF INDIANA COUNTIES. SNOW WILL END BY WED AFTERNOON. PERTURBED W/NW FLOW THEN SETS UP FOR THE END OF THE WEEK AND INTO THE WEEKEND. SEVERAL WEAK SHORTWAVES WILL PASS THROUGH THE REGION DURING THIS TIME. MODELS CONTINUE TO STRUGGLE WITH EXACT TIMING/TRACK/PLACEMENT OF THESE SUBTLE FEATURES AND CONFIDENCE IN POP FORECAST IS LOW. THERE WILL BE SOME LOW CHANCES FOR LIGHT PRECIP BUT DIFFICULT TO PREDICT THIS FAR OUT. CAN SAY WITH MORE CERTAINTY THAT TEMPS WILL BE MILD AND ANY PRECIP THAT DOES OCCUR COULD POTENTIALLY BE JUST PLAIN RAIN. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1231 AM EST MON JAN 25 2016 LOW PRES OVR SRN KS WILL LIFT NEWD INTO ERN WI THIS PD. LL MSTR RTN INADV OF THIS SYS REMAINS EXCEEDINGLY POOR AS DENOTED IN TREMENDOUS TD DEPRESSIONS SEEN IN 00Z RAOBS ACRS THE SRN PLAINS. THUS REMAIN SKEPTICAL W/PROGGED LIFR/IFR DVLPMNT TWD THIS EVENING WITHIN WARM SECTOR. NONETHELESS WILL ATTEMPT SOME SENSE OF CONTINUITY W/PRIOR FCST YET DELAY POTENTIAL TO MID EVENING COMMENSURATE W/APCH OF CDFNTL ZONE AND OVERLAP OF BEST MSTR FLUX. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...T SHORT TERM...T LONG TERM...AGD AVIATION...T VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Nearby
Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.